Angiosarcoma of the Liver Associated with Fowler's Solution (Potassium Arsenite)

Academic Article

Abstract

  • A patient with an angiosarcoma of the liver associated with the chronic ingestion of Fowler's solution (potassium arsenite) is described. The patient's clinical course was characterized by upper gastrointestinal hemorrhage, recurrent hemoperitoneum, hepatic failure, and, subsequently, the appearance of an angiosarcoma of the skin. Selective angiography demonstrated features consistent with both hepatoma and cavernous hemangioma. The hepatic toxicity and the carcinogenicity of arsenic are reviewed, with particular reference to Fowler's solution, which previously has been widely used for the treatment of psoriasis. The long latency period for the development of the malignancies is emphasized. © 1975, The Williams & Wilkins Company. All rights reserved.
  • Authors

    Published In

  • Gastroenterology  Journal
  • Digital Object Identifier (doi)

    Author List

  • Lander JJ; Stanley RJ; Sumner HW; Boswell DC; Aach RD
  • Start Page

  • 1582
  • End Page

  • 1586
  • Volume

  • 68
  • Issue

  • 6